Home Health and Wellbeing

A pill question

Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
I've asked this question before on the sh thread but i guess i'm ignored by too many "regulars" to anwer the quetions. So I must ask. Does anybody have any experience about the drung Effexor. (Venlafaxine) Currently I'm being weined off paxil CR. The Dr. Mentioned Effexor XR as a possible subsitute. serotonin and norepinephrine. Because EFFEXOR XR works on these 2 chemicals, it is known as an SNRI, or serotonin-norepinephrine reuptake inhibitor. That quote which I got off a couple qualified weg sites. Right now I'm nearly 21. Since the age of 8, MAOI's , SSRI's, no matter what does have not worked. 10 years of counsiling by therapists, GP's psychitraists, psychologists and drug dependencies counlisers have not worked. I have extreme depression, extreme social anxiety, accute generalized anxiety, generalized OCD and a family history of various dependiences. Do I have any hope of chance with this drug? Any suggestions that I can research and ask my Dr about?

Comments

  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    .
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I've used Venlafaxine before, and it was one of the best antidepressants I've ever tried. If I needed to be medicated again then I would try Venlafaxine first above anything else.

    As always though, you can't generalise by other people's experiences because your reaction to a drug will be individual to you.

    Good luck.

    Thank you very much. I'm just willing to hear anybodys experiences I've now been on 7 different meds. Many different doses. After discussing with my GP options and how any and all therapy for mahy years never workd she suggested that. I've still another 3 weeks before I'm off my paxil and can even start another med, but along with reseraching I though I would also ask peoples experiences.

    Thank you very much. From her advice, what i've read and even just what one person said I do believe I'm willing to take the chance. What mg dose were you on? If you don't mind me asking, sorry if its too personal.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    .
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Nah it's not too personal. I tried different dosages, but found the best for me was 40mg.

    Paroxetine was a vile drug when I was taking it and it made me into a horrible person.

    I know that feeling. :p I've been on it for a bit over two years. I've never been happy. I got engagend and I'm pretty sure I ddin't even smile. The only emotio it gave me was depressed when I drank alot, but it kept me un depressed for a while so it was good enoug for then, until now. I'm on, or I was on 37.5mg CR. I guess I'm just most curious about it. Some webistes tell me its taken a couple times a day. Others once, I thought I read the most common dosage was around 75mg. bla. I've got tons of studying to do and lots of time to do it.

    Thank you though very much for you opinion on it. Knowing it more than just a pill we send to our homes at work has given me the will to study more on it than look for another first thing. :)
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    When I first started taking ADs the first ones I was on was venlafaxine. I was a month shy of 18 and he put on a 75mg dose a day straight. It hit me like a ton of bricks. I'd be willing to try again I just think the dose was too high for me. I tend to react lots to medication, and not necessarily in the right way. AD number four for me starting today. Fluvoxamine maleate, or faverin is its trade name. Have tried Effexor XL (Venlafaxine) Citolopram and Prozac already.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Actually I saw that post (in the sticky) but decided not to reply because I thought I'd let someone with a positive experience go first.

    In my own experience Venlafaxine was horrible. The side effects were unbearable and it had no effect on my emotional or mental health whatsoever. I started on 75 mg which instantly made me feel sick and I had the worst diarrhea ever. I went back and was put on 37.5 mg to build up my tolerance. I still felt very sick on this dose but got used to it enough to put the dose up to 75 mg at which point all the symptons got worse again. I had stomach cramps so bad that it made it hard to walk, really upset bowels, feeling sick etc. Then the dose went up to 150 mg and the side effects got worse . As it was not making the slightest bit of difference to my depression etc they put the dose up to 225 mg a day. This dose was worse still. My stomach always had cramps, I had bloatedness, wind, diarrhea and then constipation and then that gave me piles. My metabolism had gotten so fast that my stomach would empty really quickly meaning that I would have to eat constantly. I could not sleep for more than say 4 hours without the need to wake up and eat a meal, some nights I 'd need to get up to eat twice. I was kept on the high dose (225 mg) for over 3 months until they let me come off it and even then they were really against me coming off it as they though coming off it might make me suddenly get worse (despite showing no improvement on it).

    But hey, drugs effect different people differently. I have taken other ADs that people on here have complained of side effects etc with no problems.

    Good luck :)
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    it made me crazy. absolutely crazy. i mean, i was a sandwich short of a picnic before, but nothing on the scale of this. i also felt sick and dizzy the whole time, and found coming off it a bit of a nightmare too.

    but yeah, you know the different drugs for different people speech.
Sign In or Register to comment.